MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO UNIVERSAL 65; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO UNIVERSAL 65; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173052
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: concomitant product: 173052, 173052 endo uni 12 with (lot#: p4k1067).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic roux-en-y gastric bypass procedure, the device was able to fire 2¿3 staples at the beginning.However, afterward, the handle became ¿blocked¿ unable to open or close and therefore could not fire any more staples.The same issue occurred with another stapler.The issue was resolved by using a new endo universal stapler, which functioned correctly.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during a laparoscopic roux-en-y gastric bypass procedure, the device was able to fire 2¿3 staples at the beginning.However, afterward, the handle became ¿blocked¿ unable to open or close and therefore, could not fire any more staples.The same issue occurred with another stapler.The issue was resolved by using a new endo universal stapler, which functioned correctly.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the product noted the instrument was without a sulu.The handle was damaged and broken off.Shearing observed around the handle lugs.The rotational knob was intact and functioned within specification.The shaft collar was intact and functioned within specification.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle is not completely cycled affecting the timing of the instrument creating a jammed condition, and then cycling the handle a second time with force causing the handle to disengage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the stapler, simultaneously press the instrument nose against the tissue, mesh or patch and squeeze the handle as far as it will go, then release.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO UNIVERSAL 65
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21876956
Report Number2647580-2025-01265
Device Sequence Number20784378
Product Code GCJ
UDI-Device Identifier10884521070523
UDI-Public10884521070523
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173052
Device Catalogue Number173052
Device Lot NumberP4K1067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/15/2025
06/12/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/22/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexUnknown